Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 24, 2005, 1:08 PM CDT for Shelby County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 1:08 PM CDT (18:08 UTC)
- Expired
- Sep 24, 2005, 3:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 1:30 PM CDT | FLASH FLOOD | Center, TX | 8.46 INCHES OF RAIN TODAY IN CENTER THROUGH 130 PM. NUMEROUS ROADS UNDERWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 241812 FFWSHV TXC419-242015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 108 PM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS * UNTIL 315 PM CDT * EXCESSIVE HEAVY RAINFALL CONTINUES TO FALL ACROSS SHELBY COUNTY DUE TO THE AFFECTS OF TROPICAL STORM RITA. DOPPLER RADAR ESTIMATED THAT WIDESPREAD FOUR TO SIX INCH RAIN AMOUNTS HAD FALLEN ACROSS SHELBY COUNTY WITH ISOLATED AMOUNTS OF NEAR 12 INCHES. AN ADDITIONAL TWO TO FOUR INCHES WILL BE POSSIBLE ACROSS MAINLY NORTHERN PORTIONS OF THE COUNTY THROUGH 300 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMPSON... TENAHA AND CENTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS UNTIL 315 PM CDT. LAT...LON 3165 9437 3163 9386 3195 9400 3195 9445 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 12:10 PM CDT, 58 minutes earlier.
Area forecast discussion, Sep 24, 12:10 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT SAT SEP 24 2005
.UPDATE...
OKAY...NEW ADVISORY IS OUT. RITA/S CENTER IS MOVING UP THE EAST
TEXAS STATE LINE. ZONES WILL BE UPDATED AND ISSUED NEXT.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES: AND
MILLER.
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: BOSSIER...CADDO...DE
SOTO...GRANT...NATCHITOCHES...RED RIVER...AND SABINE LA.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...LA SALLE...WEBSTER...AND WINN.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
UNION LA.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: BOWIE...FRANKLIN...MORRIS...RED RIVER...AND TITUS.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
CAMP...CASS...SMITH...UPSHUR...AND WOOD.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES:
CHEROKEE...GREGG...HARRISON...MARION...PANOLA...RUSK...
SHELBY....ANGELINA...NACOGDOCHES...SABINE TX...AND
SAN AUGUSTINE.
&&
17Hazardous weather outlook, Sep 24, 12:00 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT SEP 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... INLAND TROPICAL STORM RITA WILL SPREAD POTENTIALLY FLOODING RAIN AND STRONG WINDS UP TO TROPICAL STORM STRENGTH ACROSS THE REGION AS SHE MOVES NORTHWARD ALONG THE EAST TEXAS STATE LINE. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE SUNDAY. ISOLATED RAINFALL TOTALS OVER 12 INCHES CAN BE EXPECTED OVER NORTH LOUISIANA...SOUTH ARKANSAS...AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT. 17
In the hours before
Local storm report, Sep 24, 7:27 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TROPICAL STORM HUNTINGTON 31.28N 94.58W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
ROOFS OFF OF HOMES...NUMEROUS LARGE TREES AND POWERLINES
DOWNED THROUGHOUT THE COUNTY. WIND DAMAGE DUE TO THE
NORTHERN EYEWALL WINDS ASSOCIATED WITH HURRICANE RITA.
0720 AM TROPICAL STORM HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
0720 AM TROPICAL STORM SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
ROOFS OFF HOMES. REPORTS OF HOMES MOVED OFF THEIR BLOCKS.
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
&&
MBERRYLocal storm report, Sep 24, 8:00 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
COUNTY...SOME ON HOUSES AND ACROSS MANY ROADS AND A
RAILROAD TRACK NEAR FLORIEN
0740 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
PARISH. MANY TREES DOWN ON HOUSES AND ACROSS ROADS. SOME
TREES DOWN ACROSS A RAILROAD TRACK NEAR FLORIEN. WINDS
ASSOICATED WITH HURRICANE RITA.
0740 AM TROPICAL STORM NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGH OUT THE COUNTY. WINDS
ASSOICATED WITH HURRICANE RITA.
&&
WINDS ASSOCIATED WITH HURRICANE RITALocal storm report, Sep 24, 8:00 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
PARISH. MANY TREES DOWN ON HOUSES AND ACROSS ROADS. SOME
TREES DOWN ACROSS A RAILROAD TRACK NEAR FLORIEN. WINDS
ASSOICATED WITH HURRICANE RITA.
0740 AM TROPICAL STORM NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGH OUT THE COUNTY. WINDS
ASSOICATED WITH HURRICANE RITA.
&&Local storm report, Sep 24, 9:42 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HURRICANE LUFKIN 31.33N 94.73W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
IN LUFKIN TREES AND POWERLINES DOWN...SOME ON HOUSES.
SOME PEOPLE TRAPPED IN A HOUSE. ROOF OFF A CHURCH.
EXTENSIVE STRUCTURE DAMAGE IN OTHER AREAS. NUMEROUS
REPORTS OF TREES AND POWERLINES DOWN IN OTHER PARTS OF
ANGELINA COUNTY.
0910 AM HURRICANE NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN.
0905 AM HURRICANE SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0905 AM HURRICANE HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS COUNTY.
0905 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
&&
KFALKLocal storm report, Sep 24, 9:52 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TROPICAL STORM CENTER 31.79N 94.18W
09/24/2005 SHELBY TX PUBLIC
NUMEROUS TREES AND POWERLINES DOWN. WINDS 40 TO 50 MPH
WITH GUSTS TO 70 MPH.
&&
03Local storm report, Sep 24, 10:53 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TROPICAL STORM SHREVEPORT 32.47N 93.80W
09/24/2005 CADDO LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS THE CITY.
1030 AM FLASH FLOOD CENTER 31.79N 94.18W
09/24/2005 SHELBY TX PUBLIC
FLOODING ALONG HWY 96 JUST SOUTH OF CENTER.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:02 AM CDT | Tornado Warning | SHV | Angelina, Sabine, San Augustine | 58 min |
| Sep 24, 7:54 AM CDT | Tornado Warning | SHV | Angelina, Sabine, San Augustine | 66 min |
| Sep 24, 8:50 AM CDT | Tornado Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 70 min |
| Sep 24, 9:13 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Sep 24, 9:54 AM CDT | Tornado Warning | SHV | Sabine, San Augustine | 66 min |
| Sep 24, 10:57 AM CDT | Flash Flood Warning | SHV | Panola | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.